Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 69, NWS Wakefield, VA

June 23, 20167 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jun 23, 2016, 6:29 AM EDT for 7 counties in Virginia. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2016, 6:29 AM EDT (10:29 UTC)
Expired
Jun 23, 2016, 7:15 AM EDT
In force
46 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Amelia County, VA, Chesterfield County, VA, City of Richmond, VA, Cumberland County, VA, Goochland County, VA, Henrico County, VA, Powhatan County, VA

The radar

The Norfolk radar (KAKQ), 87 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 6:40 AM EDTTSTM WND DMGChula, VATREES DOWN AT PINE GROVE AND VA-604.
Jun 23, 6:55 AM EDTTSTM WND DMG2 Sse Midlothian, VAPOWER LINES DOWN ALONG LUCKS RD NEAR POWHITE PKWY.
Jun 23, 7:00 AM EDTTSTM WND DMGWinterpock, VANUMEROUS TREES DOWN ON VA-603 BETWEEN WINTERPOCK AND SKINQUARTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 10.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2016-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2016-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1849 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

895 
WUUS51 KAKQ 231029
SVRAKQ
VAC007-041-049-075-087-145-760-231115-
/O.NEW.KAKQ.SV.W.0069.160623T1029Z-160623T1115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
629 AM EDT THU JUN 23 2016

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GOOCHLAND COUNTY IN CENTRAL VIRGINIA...
  NORTHWESTERN HENRICO COUNTY IN CENTRAL VIRGINIA...
  AMELIA COUNTY IN CENTRAL VIRGINIA...
  POWHATAN COUNTY IN CENTRAL VIRGINIA...
  CHESTERFIELD COUNTY IN CENTRAL VIRGINIA...
  EASTERN CUMBERLAND COUNTY IN CENTRAL VIRGINIA...
  THE CITY OF RICHMOND IN CENTRAL VIRGINIA...

* UNTIL 715 AM EDT

* AT 628 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MORVEN...OR 7
  MILES SOUTHWEST OF POWHATAN...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  CHULA AROUND 640 AM EDT. 
  MOSELEY AROUND 650 AM EDT. 
  CHESTER...CHESTERFIELD COURT HOUSE...BELLWOOD AND BENSLEY AROUND 715 
  AM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
WINTERPOCK...CROZIER...CHESTERFIELD...RODOPHIL...MICHAUX...JEFFERSON...
GOODWINS STORE...MAIDENS...ASHBY AND IRWIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.
&&

LAT...LON 3768 7816 3771 7772 3770 7769 3771 7761
      3768 7756 3770 7752 3770 7749 3768 7748
      3768 7744 3764 7742 3724 7745 3726 7760
      3727 7761 3726 7765 3733 7823
TIME...MOT...LOC 1028Z 276DEG 30KT 3745 7799 

HAIL...1.00IN
WIND...60MPH
 
$$

SCALORA
2 follow-up statements
887 
WWUS51 KAKQ 231045
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
645 AM EDT THU JUN 23 2016

VAC049-231054-
/O.CAN.KAKQ.SV.W.0069.000000T0000Z-160623T1115Z/
CUMBERLAND VA-
645 AM EDT THU JUN 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CUMBERLAND COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3743 7820 3743 7819 3744 7818 3746 7813
      3766 7808 3767 7811 3768 7811 3771 7761
      3768 7756 3770 7751 3770 7749 3768 7748
      3768 7744 3764 7742 3724 7745 3726 7760
      3727 7761 3726 7765 3733 7823
TIME...MOT...LOC 1044Z 272DEG 32KT 3742 7783 

$$

VAC007-041-075-087-145-760-231115-
/O.CON.KAKQ.SV.W.0069.000000T0000Z-160623T1115Z/
GOOCHLAND VA-HENRICO VA-AMELIA VA-POWHATAN VA-CHESTERFIELD VA-
CITY OF RICHMOND VA-
645 AM EDT THU JUN 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM EDT
FOR SOUTHERN GOOCHLAND...NORTHWESTERN HENRICO...AMELIA...POWHATAN...
AND CHESTERFIELD COUNTIES AND THE CITY OF RICHMOND...

AT 644 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOSELEY...MOVING
EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  CHESTERFIELD COURT HOUSE AROUND 710 AM EDT. 
  CHESTER...BELLWOOD AND BENSLEY AROUND 715 AM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
WINTERPOCK...CROZIER...CHESTERFIELD...RODOPHIL...MICHAUX...JEFFERSON...
GOODWINS STORE...SKINQUARTER...SOLOMONS STORE AND MAIDENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.&&

LAT...LON 3743 7820 3743 7819 3744 7818 3746 7813
      3766 7808 3767 7811 3768 7811 3771 7761
      3768 7756 3770 7751 3770 7749 3768 7748
      3768 7744 3764 7742 3724 7745 3726 7760
      3727 7761 3726 7765 3733 7823
TIME...MOT...LOC 1044Z 272DEG 32KT 3742 7783 

HAIL...1.00IN
WIND...60MPH
 
$$

SCALORA
839 
WWUS51 KAKQ 231051
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
651 AM EDT THU JUN 23 2016

VAC075-087-231101-
/O.CAN.KAKQ.SV.W.0069.000000T0000Z-160623T1115Z/
GOOCHLAND VA-HENRICO VA-
651 AM EDT THU JUN 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GOOCHLAND AND
NORTHWESTERN HENRICO COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3759 7796 3763 7783 3761 7782 3761 7776
      3759 7773 3759 7771 3756 7765 3756 7753
      3758 7755 3759 7753 3757 7748 3760 7748
      3760 7745 3758 7742 3724 7745 3726 7760
      3727 7761 3726 7765 3732 7801
TIME...MOT...LOC 1051Z 276DEG 30KT 3741 7776 

$$

VAC007-041-145-760-231115-
/O.CON.KAKQ.SV.W.0069.000000T0000Z-160623T1115Z/
AMELIA VA-POWHATAN VA-CHESTERFIELD VA-CITY OF RICHMOND VA-
651 AM EDT THU JUN 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM EDT
FOR CENTRAL AMELIA...CENTRAL POWHATAN...AND CHESTERFIELD COUNTIES AND
THE CITY OF RICHMOND...

AT 651 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MOSELEY...MOVING
EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  CHESTER...CHESTERFIELD COURT HOUSE...BELLWOOD AND BENSLEY AROUND 715 
  AM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
WINTERPOCK...SUBLETTS...CHESTERFIELD...GENITO...GOODWINS STORE...FLAT
ROCK...PILKINTON...SKINQUARTER...FINE CREEK MILLS AND HOLLY HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.&&

LAT...LON 3759 7796 3763 7783 3761 7782 3761 7776
      3759 7773 3759 7771 3756 7765 3756 7753
      3758 7755 3759 7753 3757 7748 3760 7748
      3760 7745 3758 7742 3724 7745 3726 7760
      3727 7761 3726 7765 3732 7801
TIME...MOT...LOC 1051Z 276DEG 30KT 3741 7776 

HAIL...1.00IN
WIND...60MPH
 
$$

SCALORA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 4:37 AM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 23, 4:37 AM EDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
437 AM EDT THU JUN 23 2016

.SYNOPSIS...
Low pressure tracks east across a stalled frontal boundary
located just north of the area today. The front will then drop
south over the region late today into tonight. High pressure
builds in from the north Friday through Sunday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Latest sfc analysis shows a diffuse stationary frntal bndry over
the nrn Mid Atlc, with another weak frnt near the VA/NC border,
where convection is ongoing erly this morng. These shras/tstms are
expected to continue thru the erly morng hrs as the atm is quite
moist despite weak instability attm. Radar mosaic also shows
another area of pcpn moving thru wrn va/wv. Although this activity
may weaken as it crosses the mountains, tstms are still expected
at least over nrn portions of the fa later this morng. SPC
continues to highlight the area in a slgt risk for severe wx.
Although there is plenty of deep-layer shear, instability is
fairly weak this morng, and severe potential later tda with any
redevelopment will largely be dictated by how much instability is
present. Pops range fm chance srn areas to likely nrn areas. With
skies avgg mstly cloudy and guidance running too high the past few
days, undercut temp guidance tda...highs mainly 85-90f. Good
chance for shras/tstms continues tngt as the frntal bndry drops s
thru the area. Low temps in the upr 60s to lwr 70s.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
High pressure to the north builds into the area behind the front
Friday. Not as warm as the winds shift to the NE. The boundary
gets hung up to the south so expect sct convection during the day
with the highest pops across North Carolina. Highs in the low to
mid 80s west of the Ches Bay...75-80 along the coast.

Drying trend and cooler Friday night and Saturday as high
pressure dominates. Lows Friday night in the mid to upr 60s.
Highs Saturday in the low to mid 80s west of the bay...mid 70s to
lwr 80s at the coast.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Dry conditions to begin the extended period as the upper level ridge
axis builds over the region. Surface high pressure pushes off the
Northeast coast Sunday with low level winds remaining onshore.
Temperatures will remain slightly below seasonal norms, with highs
generally in the low 80's near the coast to mid 80's inland. Upper
high pressure retreats westward over the Desert Southwest Monday as
shortwave energy digs from south central Canada over the Great Lakes
region. An attendant cold front forecast to reach the Ohio Valley
late Monday. Pressure falls on the lee side of the mountains ahead
of the front will induce a lee side trough late Monday, which
coupled with increasing moisture in southerly flow may help some
upstream showers/thunderstorms over the higher terrain move into the
region Monday night, but expect Monday to remain dry. Warmer, with
highs in the mid to upper 80's.  Better moisture arrives Tuesday
with dewpoints warming back into 70's. The front may drop into the
Piedmont late Tuesday, but expect enough instability and low level
convergence along the lee/thermal trough for scattered afternoon and
evening showers and thunderstorms. Near seasonal temperatures again
with highs in the mid to upper 80's. The front is expected to reach
the coast Tuesday night into Wednesday, with POPs continuing along
the coast Wednesday as the trough builds over the Northeast CONUS.
Highs Wednesday in the mid 80's.

&&

.AVIATION /09Z THURSDAY THROUGH MONDAY/...
A nearly stationary frontal boundary remains acrs nrn VA. This
front will continue to serve as a focus for the chc for showers
and tstms tda into tngt, as it eventually drops swrd thru the
region. Expect just hi and mid level clouds for much of this morng,
until an area of showers and possible tstms approach and move into
nrn portions of the area (RIC/SBY) fm the Oh Valley. Not sure
that these showers and tstms will affect PHF/ORF/ECG thru midday,
so have just included vcsh at most for these sites. Otherwise,
outside of any shower or tstm activity, vfr conditions should
prevail thru the taf period with some 5sm mvfr psbl at kric/ksby
later this morng.

Outlook...Unsettled weather continues Fri with the frontal
boundary nearby. Additional showers or storms are possible. The
weekend looks quiet with high pressure building across the Mid
Atlc.

&&

.MARINE...
Latest wx analysis reveals Sfc Low pressure over the western Ohio
Valley, sliding E-SE along frontal boundary, which is in place
from near the VA/NC border back into W VA and the OH/TN vlys. Sfc
low will continue to slide E-SE towards the Delmarva today.
Pre-frontal SW winds increase with tightening pressure gradient,
but should remain sub-SCA given warm air mass in place and the
resultant less than optimal mixing of stronger winds just aloft.
Sfc low pulls offshore tonight, with its trailing sfc boundary
dropping into the area overnight into Friday morning, slowly
veering winds to the W-NW overnight. Very little CAA push behind
the boundary should keep predominate conditions sub-SCA behind the
front late tonight and Friday.

High pressure builds off the Northeast Coast on Friday/Friday
night, with low level flow veering around to the N-NE ~10-15
knots. High pressure remains in the vicinity of the Northeast
coast through the weekend with ongoing northeast flow over the
waters. Rather meager pressure gradient expected, so speeds will
likely stay sub- SCA ~ 10-15 kt. Seas expected to stay at or below
4 feet, but NWPS and wavewatch both depict 5-6 foot seas just
offshore. Have kept 3-4 ft and wl continue to monitor. High
pressure pushes offshore Monday as the next cold front approaches
from the west. Flow becomes south to southeast at or below 15
knots.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...MAS/MPR
NEAR TERM...MAS
SHORT TERM...MAS/MPR
LONG TERM...SAM
AVIATION...MAS/TMG
MARINE...MAM
Hazardous weather outlook, Jun 23, 3:13 AM EDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
313 AM EDT THU JUN 23 2016

MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-240715-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-EASTERN CURRITUCK-FLUVANNA-PRINCE EDWARD-
CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-
MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-
ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
ACCOMACK-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-
EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-
HAMPTON/POQUOSON-
313 AM EDT THU JUN 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE MAIN
THREATS ARE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 23, 3:05 AM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
305 AM EDT THU JUN 23 2016

NCZ016-017-102-230730-
CAMDEN-EASTERN CURRITUCK-WESTERN CURRITUCK-
305 AM EDT THU JUN 23 2016

...A STRONG THUNDERSTORM WILL AFFECT CURRITUCK AND NORTHEASTERN
CAMDEN COUNTIES...

AT 304 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR INDIANTOWN...OR
7 MILES SOUTH OF CURRITUCK...MOVING EAST AT 40 MPH.

WIND GUSTS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRANDY...COROLLA...INDIANTOWN...AYDLETT...COINJOCK...JARVISBURG...POPLAR
BRANCH...WATERLILY...RIDDLE...BERTHA...BARTLETT AND BARCO.

LAT...LON 3629 7610 3640 7608 3641 7579 3624 7573
      3622 7573 3622 7577 3620 7576 3620 7578
      3619 7579 3616 7578 3613 7576 3612 7576
TIME...MOT...LOC 0704Z 273DEG 33KT 3633 7601

SCALORA
Special weather statement, Jun 23, 3:08 AM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
308 AM EDT THU JUN 23 2016

NCZ030>032-230815-
PERQUIMANS-BERTIE-CHOWAN-
308 AM EDT THU JUN 23 2016

...A STRONG THUNDERSTORM WILL AFFECT CHOWAN...PERQUIMANS AND BERTIE
COUNTIES...

AT 307 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER VALHALLA...OR 11
MILES SOUTH OF RYLAND...MOVING EAST AT 35 MPH.

WIND GUSTS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
UP TO 1 INCH OF RAINFALL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINDSOR...HERTFORD...AULANDER...POWELLSVILLE...COLERAIN...SNUG HARBOR...
CAPE COLONY...BURGESS...VALHALLA...ROCKYHOCK...MIDWAY...ASKEWVILLE...SAINT
JOHNS...SOMERSET...MAVATON...WHITES CROSSROADS...CISCO...YEOPIM STATION...
WOODARD AND SMALLS CROSSROADS.

LAT...LON 3590 7692 3586 7704 3593 7703 3594 7704
      3593 7707 3622 7720 3624 7705 3624 7672
      3626 7669 3611 7619 3608 7641 3601 7651
      3601 7658 3606 7662 3601 7669 3593 7672
      3593 7670 3588 7674 3588 7683 3581 7689
TIME...MOT...LOC 0707Z 291DEG 30KT 3611 7669

SCALORA
Special weather statement, Jun 23, 3:42 AM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
342 AM EDT THU JUN 23 2016

NCZ016-017-102-230815-
CAMDEN-EASTERN CURRITUCK-WESTERN CURRITUCK-
342 AM EDT THU JUN 23 2016

...A STRONG THUNDERSTORM WILL AFFECT CURRITUCK AND CAMDEN COUNTIES...

AT 342 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OLD TRAP...OR
NEAR GRANDY...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRANDY...OLD TRAP...POINT HARBOR...JARVISBURG...POWELLS POINT...GOOSE
CREEK...TEXAS...POPLAR BRANCH...BERTHA...RIDDLE...HARBINGER...MAMIE AND
SPOT.

LAT...LON 3611 7585 3614 7587 3614 7589 3617 7591
      3618 7600 3615 7600 3615 7603 3616 7603
      3621 7607 3623 7610 3635 7602 3626 7574
      3623 7573 3622 7577 3620 7576 3619 7579
      3609 7575 3608 7579 3607 7580
TIME...MOT...LOC 0742Z 298DEG 28KT 3623 7597

SCALORA
Special weather statement, Jun 23, 4:13 AM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
413 AM EDT THU JUN 23 2016

NCZ030>032-230915-
PERQUIMANS-BERTIE-CHOWAN-
413 AM EDT THU JUN 23 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHOWAN...BERTIE AND
SOUTHWESTERN PERQUIMANS COUNTIES...

AT 413 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST OF
WINDSOR...MOVING EAST AT 30 MPH.

WIND GUSTS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINDSOR...LEWISTON WOODVILLE...VALHALLA...CAPE COLONY...SNUG HARBOR...
MIDWAY...ASKEWVILLE...HANCOCK...MOUNT GOULD...CONNARITSA...SAINT JOHNS...
WAKELON...SOMERSET...REPUBLICAN...WHITES CROSSROADS...ROSEMEAD...WOODARD...
MACEDONIA...QUITSNA AND BUENA VISTA.

LAT...LON 3590 7692 3586 7704 3594 7704 3593 7719
      3601 7721 3606 7732 3622 7703 3609 7632
      3609 7638 3608 7645 3607 7642 3601 7651
      3601 7658 3606 7662 3601 7669 3593 7669
      3588 7674 3588 7683 3581 7688
TIME...MOT...LOC 0813Z 286DEG 27KT 3610 7687

SCALORA

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 5:47 AM EDTSevere Thunderstorm WarningAKQAmelia, Cumberland, Fluvanna, Goochland, Powhatan43 min
Jun 23, 7:11 AM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Hanover, Henrico, New Kent, Prince George and 4 more49 min
Jun 23, 7:14 AM EDTSpecial Weather StatementAKQWestmoreland61 min
Jun 23, 7:38 AM EDTSpecial Marine WarningAKQ82 min
Jun 23, 7:38 AM EDTSevere Thunderstorm WarningAKQCharles City, Gloucester, James City, King and Queen, Mathews, New Kent and 7 more52 min
Jun 23, 7:55 AM EDTSpecial Weather StatementAKQCity of Richmond35 min
Jun 23, 8:01 AM EDTSpecial Marine WarningAKQ74 min
Jun 23, 8:04 AM EDTSevere Thunderstorm WarningAKQCharles City, Hanover, Henrico, King William, New Kent26 min
Jun 23, 8:19 AM EDTSpecial Weather StatementAKQAccomack, Northampton56 min
Jun 23, 8:33 AM EDTSpecial Weather StatementAKQYork, City of Hampton, City of Newport News, City of Poquoson27 min
Jun 23, 8:35 AM EDTSpecial Marine WarningAKQ85 min
Jun 23, 8:36 AM EDTSpecial Weather StatementAKQGloucester, Mathews39 min
Jun 23, 9:04 AM EDTSpecial Weather StatementAKQCity of Hampton, City of Norfolk, City of Portsmouth, City of Virginia Beach41 min
Jun 23, 9:13 AM EDTSpecial Weather StatementAKQNorthampton47 min
Jun 23, 9:59 AM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Virginia Beach61 min
Jun 23, 5:45 PM EDTSpecial Weather StatementAKQLunenburg, Mecklenburg60 min
Jun 23, 6:09 PM EDTSevere Thunderstorm WarningAKQMecklenburg47 min
Jun 23, 6:23 PM EDTSevere Thunderstorm WarningAKQMecklenburg34 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.